Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I be concerned? Loose BLACK stools?

I was nauseas Sunday and finally got full blown sick Monday. I had diarrea, some vomiting (not much, more or less just stomach acid), stomach pain, pain in my lower abdomen when it was time to go to the bathroom again, fever off and on, etc.

Well, the diarrea still hasn't gone away but it isn't as fierce as it was and it is more or less light now for the past few days. I am yet to be back to normal stools. The nausea has been so bad that I haven't even been able to eat the past week (I've maybe eaten half a meal a day). I finally went and bought some Pepto Bismol last night (got to thinking about the commercial and thought to myself, "Hey! Those are MY symptoms!" lmao.

I am not sick to my stomache anymore, but this morning my stools have still been kind of loose/diarrea-like and BLACK.

Should I be worried or is this just the "bug" (sickness) coming out?

 
Anonymous

Asked by Anonymous at 8:52 AM on Aug. 6, 2010 in Health

This question is closed.
Answers (5)
  • From the Pepto site but If it last longer than a day or two or you have stomach pain then I would be concerned:

    I noticed that Pepto-Bismol sometimes darkens the tongue/stool. Why does this happen and how long does it last?
    The active ingredient in Pepto-Bismol contains bismuth. When a small amount of bismuth combines with trace amounts of sulfur in your saliva and gastrointestinal tract, a black-colored substance (bismuth sulfide) is formed. This discoloration is temporary and harmless. It can last several days after you stop taking Pepto-Bismol. Individual bowel habits, your age (the intestinal tract slows down with age), and the amount of the product taken all help to determine how long Pepto-Bismol is in your system.

    But_Mommie

    Answer by But_Mommie at 9:47 AM on Aug. 6, 2010

  • Did you take anything for the stomach ache like Milk of Magnesia or Pepto? Those can both make your stools look black.
    But_Mommie

    Answer by But_Mommie at 9:00 AM on Aug. 6, 2010

  • Play it safe and ask Dr. A big sign my father had an ulcer was black stools. It had to be operated on. Good luck
    elizabr

    Answer by elizabr at 9:03 AM on Aug. 6, 2010

  • Pepto Bismol will make your poop black. Still, if it doesn't go away soon, go to the doctor. You might want to anyways with those symptoms.
    LovingSAHMommy

    Answer by LovingSAHMommy at 10:00 AM on Aug. 6, 2010

  • Yes, I took Pepto.
    Anonymous

    Comment by Anonymous (original poster) at 9:02 AM on Aug. 6, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN